Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Inequalities of critical point theory

Author: Everett Pitcher
Journal: Bull. Amer. Math. Soc. 64 (1958), 1-30
MathSciNet review: 0096153
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • RB1 R. Bott, Nondegenerate critical manifoldsAnn. of Math. vol. 60 (1954) pp. 248-261. MR 64399
  • DGB1 D. G. Bourgin, Arrays of compact pairsAnnali di Matematica Pura ed Applicata, Ser. IV vol. XL (1955) pp. 211-221. MR 83678
  • D1 R. Deheuvels, Topologie d'une fonctionnelleAnn. of Math. vol. 61 (1955) pp. 13-72. MR 69488
  • E-S1 S. Eilenberg and N. Steenrod, Foundations of algebraic topologyPrinceton Mathematical Series, vol. 15, Princeton, 1952. 30
  • J1 N. Jacobson, Lectures in abstract algebraI and II, New York, van Nostrand, 1951 and 1953.
  • K-P1 J. L. Kelley and E. Pitcher, Exact homomorphism sequences in homology theoryAnn. of Math. vol. 48 (1947) pp. 682-709. MR 21315
  • L-S1 L. Lusternik and L. Schnirelmann, Methodes topologiques dans les problemes variationnelsActualités Scientifiques et Industrielles, no. 188, Paris, Hermann, 1934.
  • Anthony P. Morse, The behavior of a function on its critical set, Ann. of Math. (2) 40 (1939), no. 1, 62–70. MR 1503449,
  • Marston Morse, The calculus of variations in the large, American Mathematical Society Colloquium Publications, vol. 18, American Mathematical Society, Providence, RI, 1996. Reprint of the 1932 original. MR 1451874
  • Marston Morse, Functional topology and abstract variational theory, Ann. of Math. (2) 38 (1937), no. 2, 386–449. MR 1503341,
  • P1 E. Pitcher, A class of group extensionsBull. Amer. Math. Soc. Abstract 59-6-585.
  • P2 E. Pitcher, Chain groups and critical point inequalitiesAbstract, 59-6-714.
  • S-T H. Seifert and W. Threlfall, Variationsrechnung im GrossenLeipzig and Berlin, Teubner, 1938.
  • Hassler Whitney, A function not constant on a connected set of critical points, Duke Math. J. 1 (1935), no. 4, 514–517. MR 1545896,

Additional Information


American Mathematical Society